MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was difficult to remove and was stuck on the rotawire.The target lesion was located in the mildly tortuous and mildly calcified tibial artery.A 1.25mm peripheral rotalink plus and a rotawire were selected for use.During the procedure, it was noted that the burr was not easy to advance and retract.Consequently, the device was pulled out using dynaglide mode and made sure that the rotawire was not kinked and the rotaglide was dripping.The device was removed with the wire stuck in the catheter.The procedure was completed with a non boston scientific device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device found that the burr was stuck within the sheath and was removed with resistance.It was noted that manipulation of the advancer knob was difficult while the burr remained stuck within the sheath.Functional testing was performed using the returned rotawire.During functional testing, the returned wire was able to be removed and reinserted through the device with no resistance or issues.Further functional testing was performed by attempting to rotate the drive shaft, and the drive shaft was able to be rotated.When the advancer was connected to the rotablator console control system and the foot pedal was pressed, the device was able to reach and maintain optimal rpm with no resistance or issues.Product analysis could not confirm the reported events, as the returned rotawire was able to be removed and reinserted with no resistance or issues and clinical circumstances were not able to be replicated.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13534298
Report Number2134265-2022-01597
Device Sequence Number5325016
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0027235153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown